Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Having fever. Diagnosed Mycoplasma and started Klacid. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3039 Questions
My son is 9 years old. he has been running fever for 12days. the first diagnosis was viral fever. Then augmentin was given for a few days before the doctor diagnosed mycoplasma and started him on Klacid. After 4days of Klacid he still has fever. He has no other symptoms. His blood work including the culture is clear except for mycoplasma anitbodies which are greater than 330. i am very anxious now. Is it possible to have fever for so long
Posted Mon, 8 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

I am appreciate the clarity with which you presented the child medical history. Klacid is an anti biotic very appropriate for intracellular bacteria like Mycoplasma. Persistence of treatment after complete course of antibiotherapy does not certainly imply therapeutic failure. This is a phenomenon which is common with many infectious diseases. You will have to be patient again for a couple of days. Continuously high temperatures after an appropriate dose of an antibiotic should lead to the investigation and exclusion of other condition. Other condition that could mimic Mycoplasma are Tuberculosis, but the signs and symptoms are somewhat specific, and would be exceptional in this case. You need not really bother now.

The high antibody levels still obtained after treatment are very very normal to be obtained. It shall take up to a month for these antibodies to be cleared from the system. This simply implies that the body, s mechanism to fight against this organism with production of antibodies was effective. The repeated measures, which should decrease with time shall be an indication of the efficacy of the treatment instituted. It is not a problem now to be worried, so be calm.

I would suggest you be calm for up to six days again. Persistence of these symptoms shall warrant a rapid consultation to investigate other courses of fever. Persistence of antibodies now is all but normal, as is not a sign of therapeutic failure. Temperatures could stay elevated even after effective treatment. so do not bother for now.

In case no improvement is observed, you shall have to consult your pediatrician. Thanks and hope this helps as I wish the baby the best of health. do not hesitate asking further questions if need be. Best regards,

Bain LE, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor